Hail, Montgomery
- When
- June 25, 2:38 PM EST to 2:44 PM EST
- Where
- Montgomery County, 0.87 mi SW of Englewood
- Measured
- 1 in hail
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 39.860, -84.310
A weak mid level disturbance passed over an axis of surface based instability in western Ohio. Thunderstorms that developed as a result of these factors produced damaging winds, large hail, and very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A weak mid level disturbance passed over an axis of surface based instability in western Ohio. Thunderstorms that developed as a result of these factors produced damaging winds, large hail, and very heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 12:49 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT WED JUN 25 2008 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL SLOWLY DRIFT SOUTHEAST THROUGH THURSDAY. UNIFORM UPPER LEVEL FLOW FROM THE WEST WILL LET A NUMBER OF DISTURBANCES CROSS THROUGH THE OHIO VALLEY THROUGH THE BEGINNING OF THE WEEKEND. A COLD FRONT WILL CROSS THE REGION ON SATURDAY NIGHT...USHERING IN COOLER AND DRIER AIR FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TEMPS TODAY SHOULD REACH THE MID 60S OVER THE N TO THE UPPER 60S IN THE SW. GUIDANCE AND PREVIOUS FCST HAD THIS IN HAND AND CLOUD COVER SHOULD AND POSSIBLE PRECIP WOULD BE THE ONLY LIMITING FACTOR FOR TEMPS THIS AFTERNOON. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... NAM IS OVERDONE WITH THE SHARP AMPLIFICATION OF THE H5 TROUGH AND SUBSEQUENT SFC LOW DEVELOPED OVER WRN LERI IN THE 0-6Z TIME FRAME. HOWEVER...THE SOLUTION OF A LINE OF THUNDERSTORMS AND A BIT MORE CONVECTION FIRING ALONG AN OUTFLOW ALONG IT TO THE S IS NOT UNREASONABLE. UPPER LEVEL TROUGH WILL STILL CONTINUE TO WEAKEN OVERNIGHT AS IT STRETCHES OVER CWA AND OHVLY...LEADING TO AT LEAST A SLIGHT CHANCE OF STORMS OVERNIGHT FOR ALL OF CWA. ZONAL FLOW WITH EMBEDDED S/WS WILL BE HARD TO PEG WHERE/WHEN CONVECTION FIRES ALONG IT FOR THE NEXT SEVERAL DAYS. A GRADUAL INCREASE IN HIGH TEMPS AND SLIGHTLY QUICKER RISE IN OVERNIGHT LOWS DUE TO INCREASED MOISTURE ON SW WINDS IS IN ORDER FOR THE FCST. COULD NOT LIMIT SHOWERS OUTSIDE OF ANY ONE PERIOD DUE TO THE QUICK UPPER LEVEL FLOW AND NEBULOUS POSITIONING OF S/WS THAT WILL BE SPARKING ACTIVITY. TEMPS GENERALLY FOLLOWED MOS GUIDANCE AND REMAINED WITHIN A FEW DEGREES OF PREVIOUS FORECAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STRONG H5 UPPER LOW TRAVELS FROM UPPER MIDWEST AND A SFC COLD FRONT CROSSES THE OHIO VALLEY SATURDAY NIGHT. AHEAD OF THIS FRONT THERE SHOULD BE A BIT MORE SHOWER AND THUNDERSTORM ACTIVITY. AFTER FROPA...TEMPS WILL COOL DOWN QUITE A BIT AND I HAD TO ADD A CHANCE FOR COLD POOL SHOWERS OVER THE NRN HALF OF FCST AREA SUN NIGHT AND THE NE THIRD ON MON WHERE PREV FCST WAS DRY. TEMPS ALREADY WERE TAKING INTO ACCOUNT THE COOLER AIRMASS BEING ADVECTED IN SO NO BIG CHANGES WERE MADE TO THE EXTENDED OUTSIDE OF QUICKENING THE TIMING OF THE COLD FRONT SLIGHTLY AND INTRODUCING COLD POOL SHOWERS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING. OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE LATE MORNING ON THURSDAY. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM... SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...WOODRUM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cincinnati radar (KILN), 64 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
14 thunderstorm wind, 11 hail. Local standard time, as filed.
Large tree limbs were downed.
Three to four foot diameter trees were knocked down.
Eight to ten inch tree limbs were knocked down, damaging three houses.
Power poles were blown down at Old Mill and Dayton Roads. An eight by twelve foot industrial trailer was blown over. An eighteen to twenty-four inch diameter tree was downed just south of Springfield.
Trees measuring eight inches to three feet in diameter were downed near Bickett and Hook Roads.
Ten inch diameter trees were knocked down along Spring Valley-Paintersville Road near State Route 380.
Trees and power lines were knocked down.
Power poles were downed just south of downtown.
Large trees were also knocked down.
A door was blown off of an airplane hangar at Grimes Field just north of Urbana.
Trees were knocked down near the intersection of State Routes 29 and 559.
Numerous trees were downed to the west of downtown Columbus.
Several large trees were downed.
About forty large trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105570, 105547, 105556, 105558, 105562, 105571, 105568, 105569, 110524, 105585, 105584, 105573, 105576, 105574, 105578, 110520, 105587, 105580, 105583, 110523, 105592, 110522, 105589, 106683, 106684.